Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 309, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 23, 2005, 8:14 PM EDT for Harris County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2005, 8:14 PM EDT (00:14 UTC)
- Expired
- May 23, 2005, 8:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Harris County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 240014
SVRFFC
GAC145-240045-
/O.NEW.KFFC.SV.W.0309.050524T0014Z-050524T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT MON MAY 23 2005
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRIS COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 845 PM EDT
* AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR CATAULA...AND MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAVERLY HALL.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3259 8490 3265 8502 3272 8500 3280 8494
3280 8491 3271 8470 3258 8470 3258 8470
3258 8485
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 5:33 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 23, 5:33 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 533 PM EDT MON MAY 23 2005 .SHORT TERM...NO CONVECTION ON RADAR YET...BUT HIGH CAPES ALREADY IN PLACE ACROSS CENTRAL GEORGIA. UPPER LEVEL MCV MOVING SOUTHEAST ACROSS NORTHERN MS AT THE CURRENT TIME. SHOULD SEE SOME CONVECTIVE INITIATION ABOUT THE TIME OF THE FORECAST RELEASE TIME. DO NOT EXPECT MUCH OVER THE NORTH AS DRIER AIR IN PLACE. BY TUESDAY DRIER AIR SHOULD KEEP ANY CONVECTION FROM FORMING DESPITE ANOTHER SHORT WAVE ROTATING AROUND THE BACK SIDE OF THE EAST COAST LOW. THE NORTHEAST WILL SEE SOME CLOUDINESS BUT EXPECT MOST OF THE RAIN TO REMAIN NORTHEAST OF THE FORECAST AREA. WEDNESDAY WILL CONTINUE DRY WITH DEW POINTS IN THE 40S ALLOWING TEMPERATURES TO COOL WELL BELOW NORMAL FOR WEDNESDAY MORNING. .LONG TERM...THE NORTHEAST LOW CONTINUES BUT WESTERN RIDGE BREAKS DOWN A LITTLE SO FLOW A LITTLE MORE ZONAL. A WEAK FRONT MOVES THROUGH THURSDAY SO HAVE MINIMAL POPS OVER THE EXTREME NORTH. HOWEVER IN GENERAL LITTLE GULF MOISTURE RETURN THROUGH THE EXTENDED SO TEMPERATURES WILL BE NEAR NORMAL WITH LITTLE OR NO SIGNIFICANT RAIN. && .AVIATION...VFR CONDITIONS EXPECTED FOR AT LEAST THE NEXT 24 HOURS. A COLD FRONT HAS MOVED TO NEAR ATL AT THIS TIME AND WILL CONTINUE TO SAG SLOWLY SOUTH THROUGH TUESDAY. THE REMNANTS OF THE MCV ARE FALLING APART AND WITH THE LIMITED AVAILABLE MOISTURE...ONLY SCATTERED MID AND HIGH CLOUDS WILL MOVE OVER NORTH AND CENTRAL GA THIS EVENING BECOMING CLEAR AFTER MIDNIGHT. A NORTHWEST FLOW NEAR 10 KTS WILL PREVAIL TONIGHT INCREASING TO 15 TO 25 KTS ON TUESDAY AS THE DIURNAL HEATING MIXES DOWN STRONGER WINDS ALOFT. 16 && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 61 80 52 77 / 10 0 0 10 ATHENS 61 81 52 78 / 10 0 0 10 GAINESVILLE 59 79 52 76 / 10 0 0 10 ROME 59 81 53 78 / 10 0 0 10 COLUMBUS 65 86 57 82 / 20 0 0 10 MACON 62 86 54 81 / 20 0 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 26
Hazardous weather outlook, May 23, 7:45 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 745 PM EDT MON MAY 23 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-240958- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 745 PM EDT MON MAY 23 2005 .DAY ONE...THIS EVENING. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS EVENING MAINLY ACROSS CENTRAL GEORGIA... .SYNOPSIS... A WEAK COLD FRONT CONTINUES PUSHING SOUTH ACROSS CENTRAL GEORGIA THIS EVENING. .PRIMARY HAZARD... THE PRIMARY THREAT WILL BE THE POTENTIAL FOR DAMAGING WIND GUSTS. LARGE HAIL WILL ALSO BE POSSIBLE ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. THE BEST CHANCE FOR SEVERE THUNDERSTORMS TO DEVELOP WILL BE SOUTH OF A LINE FROM COLUMBUS TO MACON BETWEEN 8 PM AND MIDNIGHT. .DISCUSSION... ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SCATTERED THUNDERSTORMS TO HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...POSSIBLY REACHING SEVERE LEVELS. WITH CAPES NEARING 2500 AND LIFTED INDICES OF MINUS 6...ATMOSPHERIC INSTABILITY WILL ALSO BE SUFFICIENT FOR THUNDERSTORMS CAPABLE OF PRODUCING HAIL...UP TO THE SIZE OF PENNIES. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE THUNDERSTORM DEVELOPMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SPOTTER GROUPS AND EMERGENCY MANAGEMENT SHOULD MONITOR WEATHER INFORMATION THROUGH THE EVENING. .DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. KDF
In the hours before
Special weather statement, May 23, 7:40 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 740 PM EDT MON MAY 23 2005 GAZ066-240015- 740 PM EDT MON MAY 23 2005 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND FREQUENT LIGHTNING IN TROUP COUNTY UNTIL 815 PM EDT... AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM ALONG THE ALABAMA...GEORGIA LINE ACROSS THE NORTHERN END OF WEST POINT LAKE. THIS STORM WILL MOVE SOUTHEAST AT 20 MPH AND WILL AFFECT MUCH OF WEST POINT LAKE AND WESTERN TROUP COUNTY DURING THE NEXT 30 MINUTES. HAIL TO 1/2 INCH DIAMETER AND WIND GUSTS TO 45 MPH ARE POSSIBLE. BOATERS ON WEST POINT LAKE SHOULD SEEK SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, May 23, 8:03 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 803 PM EDT MON MAY 23 2005 GAZ079-080-240030- 803 PM EDT MON MAY 23 2005 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND FREQUENCY LIGHTNING IN NORTHERN TAYLOR AND TALBOT COUNTIES UNTIL 830 PM EDT... AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO RAPIDLY DEVELOPING THUNDERSTORMS OVER TALBOT COUNTY...ONE ALONG THE MERIWETHER...TALBOT COUNTY LINE NEAR WOODLAND...AND ANOTHER IN THE SOUTHEAST PART OF THE COUNTY BETWEEN TALBOTTON AND CARSONVILLE...MOVING SOUTHEAST AT 30 MPH. HAIL TO 1/2 INCH DIAMETER AND FREQUENCY CLOUD-TO-GROUND LIGHTNING WILL ACCOMPANY THIS ACTIVITY. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Special weather statement, May 23, 8:10 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 810 PM EDT MON MAY 23 2005 GAZ078-240045- 810 PM EDT MON MAY 23 2005 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN HARRIS COUNTY UNTIL 845 PM EDT... AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM CAPABLE OF PRODUCING HAIL TO 1/2 INCH DIAMETER AND FREQUENCY CLOUD-TO-GROUND LIGHTNING NEAR MULBERRY GROVE...MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL AFFECT MUCH OF CENTRAL AND SOUTHEAST HARRIS COUNTY THROUGH 845 PM EDT. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. RAB
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.